SciELO - Scientific Electronic Library Online

 
vol.105 issue3Collagenous sprue: Don't forget connective tissue in chronic diarrhea evaluation author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Revista Española de Enfermedades Digestivas

Print version ISSN 1130-0108

Abstract

LEON-MONTANES, Rafael et al. Treatment with adalimumab in a patient with regenerative nodular hyperplasia secondary to azathioprine. Rev. esp. enferm. dig. [online]. 2013, vol.105, n.3, pp.168-170. ISSN 1130-0108.  http://dx.doi.org/10.4321/S1130-01082013000300009.

Introduction: regenerative nodular hyperplasia (RNH) is a rare liver disease with an etiology that is not well understood. Among the etiological factors are purine-analogue drugs such as azathioprine. Case report: we present a case of a 47-year-old patient diagnosed with Crohn's disease in treatment with azathioprine due to corticosteroid dependency who developed RNH with clinical and laboratory signs of portal hypertension one year after starting treatment. After discontinuation of azathioprine, the patient started treatment and, given the poor disease progression, started treatment with adalimumab. This was continued with an excellent response and without deleterious effects on the liver. Discussion: the relevance of this case is twofold: First, this is a rare and early side effect of azathioprine treatment and this is an irreversible disease with potentially serious complications. Second, because treatment was carried out with biological drugs (adalimumab) despite the patient having advance liver disease with portal hypertension without any evidence of its worsening, nor signs of deleterious effects or complications, given that there is scarce or no experience with adalimumab treatment in this type of situation.

Keywords : Nodular regenerative hyperplasia; Adalimumab; Azathioprine.

        · abstract in Spanish     · text in English | Spanish     · English ( pdf ) | Spanish ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License